Alert archive / Puerto Rico / Rip Current Statements in 2021

Rip Current Statement 25, NWS JSJ

June 5, 2021

NWS JSJ issued this rip current statement at Jun 5, 2021, 3:17 AM CDT. It took effect at Jun 5, 2021, 5:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2021, 3:17 AM CDT (08:17 UTC)
In effect from
Jun 5, 2021, 5:00 AM CDT
Expired
Jun 6, 2021, 5:00 AM CDT
In force
24 hr
Issued by
NWS JSJ

The text

As transmitted.

308 
WHCA42 TJSJ 050817
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
417 AM AST Sat Jun 5 2021

PRZ008-051630-
/O.NEW.TJSJ.RP.S.0025.210605T1000Z-210605T2200Z/
Northwest-
417 AM AST Sat Jun 5 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Dangerous rip currents.

* WHERE...Northwestern beaches of Puerto Rico.

* WHEN...Through this afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
3 follow-up statements
269 
WHCA42 TJSJ 051437
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
1037 AM AST Sat Jun 5 2021

PRZ008-052200-
/O.CON.TJSJ.RP.S.0025.000000T0000Z-210605T2200Z/
Northwest-
1037 AM AST Sat Jun 5 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Northwestern beaches of Puerto Rico.

* WHEN...Through this afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
204 
WHCA42 TJSJ 052039
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
439 PM AST Sat Jun 5 2021

PRZ005-061000-
/O.EXB.TJSJ.RP.S.0025.000000T0000Z-210606T1000Z/
North Central-
439 PM AST Sat Jun 5 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...The beaches of Arecibo Municipality.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

PRZ008-061000-
/O.EXT.TJSJ.RP.S.0025.000000T0000Z-210606T1000Z/
Northwest-
439 PM AST Sat Jun 5 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Northwestern beaches of Puerto Rico.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
969 
WHCA42 TJSJ 060128
CFWSJU

Coastal Hazard Message
National Weather Service San Juan PR
928 PM AST Sat Jun 5 2021

PRZ005-008-061000-
/O.CON.TJSJ.RP.S.0025.000000T0000Z-210606T1000Z/
North Central-Northwest-
928 PM AST Sat Jun 5 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM AST
SUNDAY...

* WHAT...Dangerous rip currents.

* WHERE...The beaches of northern Puerto Rico from Arecibo west.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Jun 5, 3:08 AM CDT, 9 minutes earlier.

Area forecast discussion, Jun 5, 3:08 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
408 AM AST Sat Jun 5 2021

.SYNOPSIS...
An upper-level trough will remain west of Puerto Rico through the
middle of next week and yield wet and unstable weather conditions
over the local islands. Moisture content coupled with local
effects and instability will aid in the development of organized
convection today through early next week.

&&

.SHORT TERM...Today through Monday...
The west half portion of Puerto Rico mainly had clear to partly
cloudy skies but without rain activity. The eastern half of Puerto
Rico and the U.S. Virgin Islands had frequent passing showers
overnight. This activity is due to plenty of tropical moisture and
the proximity of a mid to upper-level trough. Winds were from the
east at 10 mph or less with stronger gusts. Overnight low
temperatures were in the mid-70s across the coastal areas and in the
mid-60s across mountains and valleys.

Unsettle weather conditions will persist today and through the rest
of the short-term as the mid-to upper-level trough amplifies near
the Hispanola. Instability parameters are indicating favorable
atmospheric conditions for the development of thunderstorms and
inclement weather. Expect steep lapse rates at mid-levels, pooling
of moisture, low-level convergence, and cooling temperatures between
-7 and -8 degrees Celsius. The interaction between the good-dynamic
aloft, the sea breeze variations, local effects, and diurnal heating
will aid in the development of thunderstorms with heavy rainfall
each afternoon. Additionally, the available moisture will continue
to increase with PWAT values between 1.7 and 2.20 inches. Therefore,
expect widespread rainfall activity with isolated to scattered
thunderstorms, especially each afternoon. Persistent wetting rains
over saturated soils and urban areas could produce localized runoff,
possibly causing significant flooding. Minor urban and small stream
flooding as well as ponding of waters on roadways and poorly drained
areas will likely be elsewhere.

&&

.LONG TERM...Tuesday through Saturday...
Model guidance continues to show a wet and unsettled weather
pattern during the beginning of the period. At the upper-levels,
a trough is forecast to remain positioned to the west of Puerto
Rico through late Wednesday. During this time several short-waves
will round the base of the trough, helping the trough maintain
it's position near Puerto Rico. The position of the upper-level
trough will create unstable conditions aloft and promote organized
convection mainly across portions of the interior, western, and
northwestern areas of Puerto Rico. An induced surface trough and
easterly winds will pull rich moisture across the local islands.

Thursday and Friday, upper-level instability is expected to decrease
as the upper-level trough slowly lift northeast of the local
islands. The GFS and ECMWF has a weak disturbance lifting north
out of the southwestern Caribbean, with moisture spreading across
the local islands. The moisture coupled with significant heating
and sea breeze convergence will induce showers across the western
and interior areas of the island during the afternoon. Saturday,
guidance advects a drier air mass over the local islands, the
drier air should cause a decrease in afternoon convection, and
keep showers mainly across the interior and western areas of
Puerto Rico.

&&

.AVIATION...
SHRA will continue to move across the local flying area, with some
of them moving over the TAF from time to time. TSRA/+TSRA are likely
across the mountain areas/west PR between 05/15-22z, and they could
impact the VCTY of JSJ/JPS/JBQ. IST/ISX can expect brief periods of
+SHRA/SHRA at times, especially this afternoon. Winds will continue
calm to light and VRB thru 05/13z, when they will return from the E
at 15 to 20 kt with higher gusts and sea breeze variations.

&&

.MARINE...
Hazardous marine conditions will continue across the outer
Atlantic and northern near-shore waters of Puerto Rico through
this evening. Seas up 7 feet with occasional seas up to 9 feet
across the outer Atlantic and northern near-shore waters of Puerto
Rico. Therefore, Small Craft Advisory will be in effect tonight
through this evening. Elsewhere, seas up to 6 feet with easterly
winds up to 20 knots the next several days. Therefore, small
crafts should exercise caution. A moderate risk of rip currents
will prevail across all the islands for the next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  76  87  76 /  60  60  70  40
STT  86  77  86  76 /  50  60  60  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...VI...None.
AM...Small Craft Advisory until 8 PM AST this evening for Atlantic
     Waters of Puerto Rico and USVI from 10 NM to 19.5N-Coastal
     Waters of Northern Puerto Rico out 10 NM.

&&

SHORT TERM...CAM
LONG TERM....TW
PUBLIC DESK...99
Hazardous weather outlook, Jun 4, 5:17 AM CDT, 22 hours before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia en San Juan PR
510 AM AST viernes 4 de junio de 2021

AMZ710>745-PRZ001>013-050915-
San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-
Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-
Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras
cercanas y lejanas a la costa del Atlantico y Caribe-
510 AM AST viernes 4 de junio de 2021

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Puerto Rico y las aguas costeras del Atlantico.

.Dia Uno...Hoy y esta noche

.Tronadas...Existe el potencial de tronadas con lluvias fuertes y
vientos en rafaga breves esta tarde a traves de sectores de la
Cordillera Central y el oeste de Puerto Rico.

.Inundaciones...Lluvias fuertes pudieran resultara en inundaciones
urbanas y de riachuelos.

.Vientos...Se esperan vientos sostenidos en exceso de 20 MPH (17
nudos) a traves de las aguas locales y areas costeras.

.Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las
aguas locales.

.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para la mayoria de las playas locales.

.Dias dos hasta el siete...sabado a jueves

Una vaguada en los niveles altos y un aumento en la humedad a traves
del area resultara en aguaceros y tronadas durante los proximos
dias. Esto aumentara la amenaza de inundaciones urbanas y de
riachuelos hasta posibles deslizamientos de tierra en areas cerca de
terreno empinado, especialmente con las lluvias mas fuertes que se
esperan cada tarde sobre el interior y oeste de Puerto Rico. El
riesgo moderado de corrientes marinas continuara hasta temprano la
proxima semana, extendiendose a lo largo de las playas del sur y
oeste el lunes y martes.

.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre inundaciones, oleaje y corrientes marinas
al Servicio Nacional de Meteorologia en San Juan mientras siguen las
indicaciones de las autoridades locales y estatales.

AMZ715-725-VIZ001-002-050915-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
510 AM AST viernes 4 de junio de 2021

Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Islas Virgenes Estadounidenses y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta noche

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas y de riachuelos.

.Vientos...Se esperan vientos sostenidos en exceso de 20 MPH (17
nudos) a traves de las islas y aguas locales.

.Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las
aguas locales.

.Corrientes Marinas...Existe un riesgo moderado de corrientes
marinas para la mayoria de las playas locales.

.Dias dos hasta el siete...sabado a jueves

Una vaguada en los niveles altos y un aumento en la humedad a traves
del area local promoveran el desarrollo de aguaceros y tronadas
durante los proximos dias. Esto aumentara la amenaza de inundaciones
urbanas y de riachuelos. El riesgo moderado de corrientes marinas
continuara hasta temprano la proxima semana.

.Comunicado sobre informacion reportada por observadores...

No se espera activacion amplia de observadores. Favor de reportar
cualquier informacion sobre vientos, oleaje y corrientes marinas al
Servicio Nacional de Meteorologia en San Juan mientras siguen las
indicaciones de las autoridades locales y estatales.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:38 PM CDTAreal Flood AdvisoryJSJ99 min
Jun 5, 12:56 PM CDTAreal Flood AdvisoryJSJ2 hr
Jun 5, 1:13 PM CDTAreal Flood AdvisoryJSJ65 min
Jun 5, 2:30 PM CDTAreal Flood AdvisoryJSJ90 min
Jun 5, 2:57 PM CDTAreal Flood AdvisoryJSJ3 hr
Jun 5, 4:37 PM CDTAreal Flood AdvisoryJSJ83 min

Nearby

Rip Current Statements in Puerto Rico, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.